Alert archive / South Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 10, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 8, 2018, 7:49 PM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Jul 9, 2018, 6:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2018, 7:49 PM EDT (23:49 UTC)
- In effect from
- Jul 9, 2018, 6:00 AM EDT
- Expired
- Jul 9, 2018, 9:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WHUS42 KILM 082349 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 749 PM EDT Sun Jul 8 2018 NCZ106-108-091000- /O.NEW.KILM.BH.S.0010.180709T1000Z-180710T0100Z/ /O.NEW.KILM.RP.S.0007.180709T1000Z-180710T0100Z/ /O.CON.KILM.BH.S.0009.000000T0000Z-180709T0100Z/ Coastal Pender-Coastal New Hanover- 749 PM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 6 AM EDT Monday through Monday evening. A High Rip Current Risk has also been issued. This High Rip Current Risk is in effect from 6 AM EDT Monday through Monday evening. * Location... New Hanover and Pender County beaches. * Rip Current Risk... High. * Surf Height... 4 to 6 feet * Timing... Strong rip currents can occur at any time. * Other Hazards... Strong northerly winds 15 to 20 mph, with higher gusts, will produce strong north to south longshore currents at east-facing beaches in NC. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Life threatening rip currents are likely in the surf zone. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If you become caught in a rip current, yell for help. Remain calm, do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-091000- /O.NEW.KILM.BH.S.0010.180709T1000Z-180710T0100Z/ /O.CON.KILM.BH.S.0009.000000T0000Z-180709T0100Z/ Coastal Horry- 749 PM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 6 AM EDT Monday through Monday evening. Strong northerly winds 15 to 20 mph, with higher gusts, will produce strong north to south longshore currents at east-facing beaches in NC and northern SC.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ056-091000- /O.NEW.KILM.BH.S.0010.180709T1000Z-180710T0100Z/ Coastal Georgetown- 749 PM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 6 AM EDT Monday through Monday evening. Strong northerly winds 15 to 20 mph, with higher gusts, will produce strong north to south longshore currents at east-facing beaches in NC and northern SC.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$
4 follow-up statements
194 WHUS42 KILM 090055 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 855 PM EDT Sun Jul 8 2018 NCZ106-108-090900- /O.EXP.KILM.BH.S.0009.000000T0000Z-180709T0100Z/ /O.CON.KILM.BH.S.0010.180709T1000Z-180710T0100Z/ /O.CON.KILM.RP.S.0007.180709T1000Z-180710T0100Z/ Coastal Pender-Coastal New Hanover- 855 PM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM EDT THIS EVENING... * Location... New Hanover and Pender County beaches. * Rip Current Risk... High. * Surf Height... 4 to 6 feet * Timing... Strong rip currents can occur at any time. * Other Hazards... Strong northerly winds 15 to 20 mph, with higher gusts, will produce strong north to south longshore currents at east-facing beaches in NC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents, longshore currents, and other hazards create life- threatening conditions in the surf zone. Caution should be used when in or near the water. There is a high risk of rip currents. Life threatening rip currents are likely in the surf zone. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If you become caught in a rip current, yell for help. Remain calm, do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ SCZ054-090900- /O.EXP.KILM.BH.S.0009.000000T0000Z-180709T0100Z/ /O.CON.KILM.BH.S.0010.180709T1000Z-180710T0100Z/ Coastal Horry- 855 PM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM EDT THIS EVENING... Strong northerly winds 15 to 20 mph, with higher gusts, will produce strong north to south longshore currents at east-facing beaches in Coastal Horry SC. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ056-090900- /O.CON.KILM.BH.S.0010.180709T1000Z-180710T0100Z/ Coastal Georgetown- 855 PM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... Strong northerly winds 15 to 20 mph, with higher gusts, will produce strong north to south longshore currents at east-facing beaches in Coastal Georgetown SC. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. $$ VAO
926 WHUS42 KILM 090859 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 459 AM EDT Mon Jul 9 2018 NCZ106-108-100100- /O.CON.KILM.BH.S.0010.180709T1000Z-180710T0100Z/ /O.CON.KILM.RP.S.0007.180709T1000Z-180710T0100Z/ Coastal Pender-Coastal New Hanover- 459 AM EDT Mon Jul 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * Location... New Hanover and Pender County beaches. * Rip Current Risk... High. * Surf Height...Around 3 feet. * Timing...Strong rip currents can occur at any time. * Other Hazards... Northerly winds around 15 mph with higher gusts, combined with northeast swells, will produce a strong north to south longshore current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-056-100100- /O.CON.KILM.BH.S.0010.180709T1000Z-180710T0100Z/ Coastal Horry-Coastal Georgetown- 459 AM EDT Mon Jul 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... Northerly winds around 15 mph, with higher gusts, combined with northeast swells, will produce strong north to south longshore current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. $$ 47
524 WHUS42 KILM 092338 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 738 PM EDT Mon Jul 9 2018 NCZ108-100945- /O.NEW.KILM.BH.S.0011.180710T1000Z-180711T0000Z/ /O.NEW.KILM.RP.S.0008.180710T1000Z-180711T0000Z/ /O.CON.KILM.BH.S.0010.000000T0000Z-180710T0100Z/ /O.CON.KILM.RP.S.0007.000000T0000Z-180710T0100Z/ Coastal New Hanover- 738 PM EDT Mon Jul 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 6 AM EDT Tuesday through Tuesday evening. A High Rip Current Risk has also been issued. This High Rip Current Risk is in effect from 6 AM EDT Tuesday through Tuesday evening. * Location... New Hanover County beaches. * Rip Current Risk... High. * Surf Height...Around 4 feet. * Timing and Tides...Strong rip currents can occur at any time, but will be especially prevalent several hours either side of low tide, which will occur around 11:30am. * Other Hazards... Northerly winds around 15 mph, with higher gusts, will produce a strong north to south longshore current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-100945- /O.NEW.KILM.RP.S.0008.180710T1000Z-180711T0000Z/ /O.CON.KILM.BH.S.0010.000000T0000Z-180710T0100Z/ /O.CON.KILM.RP.S.0007.000000T0000Z-180710T0100Z/ Coastal Pender- 738 PM EDT Mon Jul 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... The National Weather Service in Wilmington has issued a High Rip Current Risk, which is in effect from 6 AM EDT Tuesday through Tuesday evening. * Location... Pender County beaches. * Rip Current Risk... High. * Surf Height...Around 4 feet. * Timing and Tides...Strong rip currents can occur at any time, but will be especially prevalent several hours either side of low tide, which will occur around 11:30am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. $$ SCZ054-056-100100- /O.CON.KILM.BH.S.0010.000000T0000Z-180710T0100Z/ Coastal Horry-Coastal Georgetown- 738 PM EDT Mon Jul 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... Strong northerly winds today increased chance of strong north to south longshore current in Coastal Horry and Coastal Georgetown beaches. Slight backing of the winds tomorrow will lower the risk of strong longshore for these areas on Tuesday. $$ VAO
881 WHUS42 KILM 100106 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 906 PM EDT Mon Jul 9 2018 NCZ108-101000- /O.EXP.KILM.BH.S.0010.000000T0000Z-180710T0100Z/ /O.EXP.KILM.RP.S.0007.000000T0000Z-180710T0100Z/ /O.CON.KILM.BH.S.0011.180710T1000Z-180711T0000Z/ /O.CON.KILM.RP.S.0008.180710T1000Z-180711T0000Z/ Coastal New Hanover- 906 PM EDT Mon Jul 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... ...BEACH HAZARDS STATEMENT FOR MONDAY HAS EXPIRED... ...HIGH RIP CURRENT RISK FOR MONDAY HAS EXPIRED... * Location... New Hanover County beaches. * Rip Current Risk... High. * Surf Height...Around 4 feet. * Timing and Tides...Strong rip currents can occur at any time, but will be especially prevalent several hours either side of low tide, which will occur around 11:30 AM. * Other Hazards... Northerly winds around 15 mph, with higher gusts, will produce a strong north to south longshore current. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents, longshore currents, and other hazards create life- threatening conditions in the surf zone. Caution should be used when in or near the water. There is a high risk of rip currents. Life threatening rip currents are likely in the surf zone. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If you become caught in a rip current, yell for help. Remain calm, do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ NCZ106-101000- /O.EXP.KILM.BH.S.0010.000000T0000Z-180710T0100Z/ /O.EXP.KILM.RP.S.0007.000000T0000Z-180710T0100Z/ /O.CON.KILM.RP.S.0008.180710T1000Z-180711T0000Z/ Coastal Pender- 906 PM EDT Mon Jul 9 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... ...HIGH RIP CURRENT RISK FOR MONDAY HAS EXPIRED... * Location... Pender County beaches. * Rip Current Risk... High. * Surf Height...Around 4 feet. * Timing and Tides...Strong rip currents can occur at any time, but will be especially prevalent several hours either side of low tide, which will occur around Noon. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Life threatening rip currents are likely in the surf zone. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If you become caught in a rip current, yell for help. Remain calm, do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ SCZ054-056-100215- /O.EXP.KILM.BH.S.0010.000000T0000Z-180710T0100Z/ Coastal Horry-Coastal Georgetown- 906 PM EDT Mon Jul 9 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Slight backing of the winds tomorrow will lower the risk of strong longshore current for Coastal Horry and Coastal Georgetown beaches on Tuesday. $$ VAO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 8, 3:13 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 8, 3:13 PM EDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
313 PM EDT Sun Jul 8 2018
.SYNOPSIS...
Dry high pressure will build in from the north through mid
week as Tropical Storm Chris meanders off the NC coast. Chris is
forecast to begin moving away to the northeast Monday night. A
cold front will approach by midweek and stall across the area,
before moving south by Friday. High pressure will build in on
Saturday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 130 PM Sunday...The forecast area continues to be situated
between a surface ridge axis located across the western Carolinas
and Tropical Storm Chris east of Cape Fear. The combination of these
two features will result in breezy conditions along the coast and
bouts of cumulus/strato-cumulus from moist low-level northeasterly
flow. The column is dry above H85 and with only minimal instability
the prospects for showers is not good. In the end, can't entirely
rule out an isolated shower or two across the coastal southeast NC
zones through Monday morning where just enough low-level moisture
and speed convergence may come into play. During Monday the
precipitable water will become anomalously low for time of
year. In fact the values drop to around one half inch across a
large stretch of the forecast area. Ironically just a couple
hundred miles off the coast the precipitable water may exceed
2.8 inches in the vicinity of TS Chris.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Although all eyes will likely be on what
could be Hurricane Chris just off the NC coast, other than
impressive satellite imagery and ocean impacts, Chris will pose
no threat to land or the sensible weather locally. In fact, the
combination of Chris offshore and a decaying stationary boundary
SE of the area will produce very dry weather on N/NW winds
through the period. This should eliminate any chance for
rainfall even as Chris lurks offshore, and the NAM has been
ignored for this forecast to favor the much drier GFS/ECM. Flow
will gradually shift to SW at the surface late Tuesday while
remaining NW aloft, so highs on Tuesday will actually be quite
warm, low 90s on the downslope flow with some mid 90s well
inland. Dewpoint values will remain dry so heat index values
will only climb a bit above actual temperatures, and Tuesday
will be a warm but pleasant day. Mins Monday night will fall
into the mid 60s in many locations with a few low 60s possible,
but surface return flow developing late in the period will keep
mins Tuesday night closer to 70 once again.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 PM Sunday...Longwave trough axis along the eastern
seaboard Wednesday will transition offshore by Thursday night. A
mid and upper-level ridge will build across the southeastern
CONUS Friday and Saturday. At the surface, a cold front will
approach Wednesday night and models indicate it will stall
across the forecast area through Friday, then push south by
Saturday with a push from aloft. The combination of the frontal
boundary and northwest flow aloft will lead to some potential
for convection each day through the period, with the best
chance seeming to be Thursday based on latest model trends.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 18Z...Unseasonably cool air dropping in, aided by the tropical
low offshore dragging cooler air down from Virginia. Fairly strong
northerly winds are forecast today. MVFR ceilings possible at the
terminals this afternoon otherwise VFR through the evening hours
with some MVFR ceilings again tonight, especially KILM. Low
dewpoints and only very marginal instability will keep any
convection at bay. Continued northerly flow on Monday.
Outlook...VFR Monday afternoon through Tuesday. MVFR Showers and
isolated tstorms possible Wed into Thu from the next cold frontal
passage.
&&
.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 130 PM Sunday...Chris will continue to meander off the NC
coast tonight through Monday, potentially strengthening during
that time. Swells from Chris will also continue to move into the
adjacent coastal waters and combined with the northerly wind wave
will result in 5-7 ft seas for the waters off Cape Fear. Seas
will be steep for the remaining waters as well but more-so in the
3-5 ft range. Plan to keep the Small Craft Advisory in place as is
for the Cape Fear waters and continue to headline Small Craft
Should Exercise Caution for the Long Bay waters. Otherwise, not
much change in wind direction or speed through Monday. Isolated
showers are also possible this afternoon and evening, with widely
scattered showers possible late tonight into Monday.
SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Easterly swell will remain of moderate
amplitude through the period thanks to what may become Hurricane
Chris off the NC coast. Swell is forecast to be 4-5 ft at 8 sec, but
will slowly decay into Tuesday night. At the same time, north winds
around the periphery of Chris and between high pressure to the west
will be 15-20 kts Monday night and Tuesday, before backing to the
W/NW and easing to around 10 kts late in the period. Strongest winds
during this time will be across NC waters, and there is likely to be
much lower winds across SC waters which are further from Chris. This
combination of swell and wind will drive seas to 4-6 ft Monday night
and an SCA remains in effect for AMZ250 and AMZ252. Seas fall slowly
thereafter, becoming 2-4 ft by the end of the period, but a SCEC may
be required on Tuesday before conditions ease late.
LONG TERM /WEDNESDAY THROUGH THURSDAY/...
As of 300 PM Sunday...Tropical Storm Chris will be lifting off
to the northeast and well off the DelMarVa peninsula Wednesday,
and southwest flow on the order of 10-15 knots will set up
ahead of an approaching cold front. The front is expected to
stall just north of the waters, with southerly flow persisting
into Thursday night. Scattered showers and thunderstorms will
accompany frontal passage early Friday, followed by winds
shifting to the east-southeast by Friday afternoon behind the
front.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 9 PM EDT this evening for SCZ054.
NC...Beach Hazards Statement until 9 PM EDT this evening for NCZ106-
108.
MARINE...Small Craft Advisory until midnight EDT Monday night for
AMZ250-252.
&&
NEAR TERM...SRP
SHORT TERM...JDW
LONG TERM...CRM
AVIATION...DLHazardous weather outlook, Jul 8, 2:42 PM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 242 PM EDT Sun Jul 8 2018 AMZ250-252-091100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 242 PM EDT Sun Jul 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-091100- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 242 PM EDT Sun Jul 8 2018 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Exercise Caution. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Exercise Caution. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ056-091100- Coastal Brunswick-Coastal Georgetown- 242 PM EDT Sun Jul 8 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An elevated risk of rip currents will continue along areas beaches Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-091100- Coastal Pender-Coastal New Hanover-Coastal Horry- 242 PM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for strong longshore currents. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An elevated risk of rip currents will continue along areas beaches Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 091100- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 242 PM EDT Sun Jul 8 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 29
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:07 PM EDT | Beach Hazards Statement | ILM | Horry | 25 hr |
| Jul 8, 7:49 PM EDT | Rip Current Statement | ILM | New Hanover, Pender | 25 hr |
Nearby
Beach Hazards Statements in South Carolina, 2018Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.